advertisement
Question
Posted by: Renee | 2011-11-23

long lasting steriod injections

Hi there
Refer post 132 - itching cat.

I took my cat to the vet and he was given Dexa-Medrol and Dexa 0.2 injectable as this worked the last time my cat had an itchy skin 6 months ago.

Having now done some research, I note that this might not be good for his health in the long run. He had no visible ill effects except for being quite lethargic for a few hours. Your thoughts?

Secondly I notice a small lump in the vicinity where he had the shot (just below the shoulder blade on the tail side). Should I be concerned? The shot was given on 9/11.

Thanks!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberVet

Hi Renee

You need to discuss your cat’s treatment plan with your veterinary surgeon. Try and use diagnostics to identify what the problem is. Depo-Medrol is generally used as a last resort in selective patient with skin problems. The clinician should be informative regarding the use of such drugs so that the client knows what the side-effects are if they arise.

The lump may or may not be associated with the injection. If you are concerned please revisit your vet and discuss your concerns.

Kind regards

Angus Campbell

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: CyberVet | 2011-11-28

Hi Renee

You need to discuss your cat’s treatment plan with your veterinary surgeon. Try and use diagnostics to identify what the problem is. Depo-Medrol is generally used as a last resort in selective patient with skin problems. The clinician should be informative regarding the use of such drugs so that the client knows what the side-effects are if they arise.

The lump may or may not be associated with the injection. If you are concerned please revisit your vet and discuss your concerns.

Kind regards

Angus Campbell

Reply to CyberVet

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement